Heroin is an opiate manufactured from morphine, a naturally occurring substance in opium poppy plants. It is available as a brown or white powder, or black tar. Users take it through different ways, including sniffing, snorting, injecting, and smoking. The soothing effects of heroin make it among the most commonly abused drugs in the US. Most heroin overdose symptoms are life-threatening, especially when you fail to seek emergency help in time. It’s vital to help from a heroin detox center like Summit Estate before you go through heroin overdose.
Heroin tops the list of the most hazardous drugs on the streets because of its overwhelming effects on the mind and body. The drug’s highly addictive nature causes physical dependence and a series of short and long-term undesirable effects.
Heroin impacts the body and mind as soon as it enters the bloodstream. Overdosing on heroin is dangerous, and its withdrawals can be overwhelming. If you’re ready to put heroin use behind you, our team is here to help. Contact Summit Estate today by calling 800.701.6997 to begin at our heroin detox center today.
The Symptoms of Heroin Overdose
Heroin overdose puts the user’s life at risk, and the victim needs immediate medical assistance. The overdose’s intensity depends on the level of purity of the heroin, other abused substances, and the victim’s age and body weight.
Similar to other opioids, people can overdose on heroin unknowingly because of its pleasurable effects. An overdose can occur to both the first time and chronic users of the substance.
Some of the most common overdose symptoms include:
- Shallow breathing
- Weak pulse due to slowing heart-beat
- Low blood pressure
- Loss of consciousness
- Overwhelming drowsiness
- Dry mouth
- Bluish lips and nails
Treatment of Heroin Overdose Symptoms
Heroin overdose is a life-threatening condition, but treatment is available. A doctor will administer an overdose antidote through an injection or intranasal method. Healthcare providers use naloxone as an antidote because of its ability to act as a receptor blocker of opioids. The property enables it to prevent both heroin and other opioid-related overdoses.
Naloxone curbs heroin from binding to its brain receptors, causing withdrawal. While this medication is being administered, the victim might be in and out of consciousness besides experiencing painful withdrawal symptoms. Doctors also prescribe naloxone to people who are using prescription opioids and are at risk of experiencing withdrawals.
Although the victim can recover from heroin overdose symptoms, withdrawal effects will be visible. After receiving a dose of naloxone, a victim can display several symptoms, such as:
- Irritability, nervousness, and restlessness
- Nausea, stomach upsets, and diarrhea
- Dizziness and fatigue
- A runny nose and sneezing
- Aching of body parts, including chest pains
Seeking Treatment for Heroin Addiction at Summit Estate
Most overdose cases happen because of tolerance resulting from addiction. Hence, once you or your loved ones recover from the heroin overdose, it is vital to embark on a permanent recovery journey.
According to many experts, when you get rehab treatment, it allows you to focus and empower you to quit using heroin. Most treatment options start with medical detox, enabling you to overcome substance abuse safely.
Rehab facilities offer customized treatment plans to aid recovery. When you check into rehab, you will access several programs, including:
- Residential treatment program
- Partial hospitalization program (PHP)
- Intensive outpatient program (IOP)
- Gender-based rehab program
- Dual-diagnosis treatment program
- Aftercare program
Are you struggling to overcome heroin abuse and identify heroin overdose symptoms? At Summit Estate, we offer a wide range of therapy options that can help manage the root cause of your overdose symptoms. Contact Summit Estate at 800.701.6997 now to embark on your recovery journey from heroin abuse.